MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7).During the procedure, after loading the jet7 onto the wire, the tech noticed flush was coming out from the hub of the jet7 and the jet7 was broken at the hub.Therefore, the jet7 was removed.The procedure was completed using a new jet7.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a fracture near the hub beneath the strain relief.If the device is mishandled at extreme angles during use, damage such as this may occur.While flushing the jet7 during decontamination, the decontamination solution was observed exiting the catheter from beneath the strain relief.The device was flushed with air while submerged in the bleach solution, and bubbles were observed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11709185
Report Number3005168196-2021-00825
Device Sequence Number3999098
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberF103182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005